Floaters caused by DAA?
- 04-04-2012, 04:19 AM
I was talking about any effects (floaters, visual snow and inflammations). Unfortunately my shoulder pain got much worse the last days, don't know if it has something to do with my current training pause. Today it got better again, so let's just wait and see how it develops.
Since taking NAC I noticed rash on my elbows, also hands and feet began to itch. Strangely I had no problems today.
3x 0,5g NAC
3x 1g Vitamin C
3x 1g Sodium Bicarbonate
3x 1g Cissus (during training pause only 1x)
3x multivitamin (NOW ADAM)
5g Creatine Monohydrate
I will check my exact ratio of the omega fatty acids in the next days. Most of the fat I eat is from mixed nuts, peanut butter, eggs and olive oil.
Btw is it normal that NAC powder is so wet that there will be always a rest of the powder sticking to the spoon after some uses?
- 04-04-2012, 05:46 AM
Yea thats pretty normal. It is not wet, it only seems to attract water from the air more easily. Did you notice any improvements from Acetylcysteine? Like... less muscle soreness, any improvements in floaters, better regeneration... less inflammation...? The rash could be your bodies answer to acetylcysteine, telling you "I already have enough sulfur". In this case, supplementation with acetylcysteine could have not many additional positive effects, that is, if your body is producing enough glutathione(which it should if you do not see positive effects.). But we are assuming thats because of acetylcysteine, not cissus (You started several supplements at the same time if I remember right so there is no way to tell for sure from what the rash is coming). You could however, reduce acetylcysteine, see if the rash disappears, then start again, and see if you can reproduce the rash, to be sure (just stopping may not be proof enough).
Also, Cissus reduces cortisol, which is the bodies strongest antiinflammatory. That may be responsible for the increase of pain in your shoulder.. that, the inactivity, or both. I felt a similar increase and decrease in pain at the same time (yea thats possible ) when starting cissus... the chronic low pain was getting less, while the sharp pain in certain movements increased at first. But after a while that got better, too. However in my case I did not only use cissus, but also celadrine (it's cheap, and great stuff), curcumin (now halved the dosage, but my inflammation is stable/99% gone), glucosamine, bit of chondroitin and lot's of msm (however that has only a "passive" effect on my inflammation, meaning it disappears faster once it comes up, but seems not to reduce it) and o-3's but a way to low dosage to make it work for inflammation, I think.
Don't forget to reduce your cissus to 800mg 2-3x/day after 2 weeks of loading phase, because too low cortisol is bad for you as well. Everything needs balance... That may reduce the increased pain by itself. I had side effects such as a stiff neck from cissus, as well as headache in the beginning. The headache went away after a few days, the neck stiffness was gone after dosage reduction.
Wiki says: "The vitreous is the transparent, colourless, gelatinous mass that fills the space between the lens of the eye and the retina lining the back of the eye. It is produced by certain retinal cells. It is of rather similar composition to the cornea, but contains very few cells (mostly phagocytes which remove unwanted cellular debris in the visual field, as well as the hyalocytes of Balazs of the surface of the vitreous, which reprocess thehyaluronic acid), no blood vessels, and 98-99% of its volume is water (as opposed to 75% in the cornea) with salts, sugars, vitrosin (a type of collagen), a network of collagen type II fibres with the glycosaminoglycan hyaluronic acid, and also a wide array of proteins in micro amounts. Amazingly, with so little solid matter, it tautly holds the eye."
So I would definitely add glucosamine to the mix (1500mg) because it increases hyaluronic acid production, as well as the production of other glycosaminglycans... And it may improve your joints as well... but it will take weeks/months to start working.
Also, adding collagen might be a improvement as well (and ergo-log reported it reduces wrinkles as well, lol, so it must have an effect after all). I did not test this yet, though. Collagen has a lot of functions so it might be a good addition.
I would also definitely add celadrine (1000mg/day) to the mix, works so great combined with cissus.(in fact, the combination of cissus/celadrine made a big difference, when g/c/m + curcumin alone hit a recovery plateau for me)
I would decrease / stop Acetylcysteine, if it is confirmed that the rash is indeed caused by it and if you feel no improvements in floaters, visual snow, inflammation or muscle soreness etc (but since you already got it at home, I would add it to a pre/post workout shake, for preventing oxidative damage through training it should still work great) However, the good news would be that you could rule out oxidative stress as a problem source. You could give it a chance for a total of 1 month though.
I would also test devil's claw for inflammation, unfortunately I have no experience with this (dosage, how long it takes to work, good products) so maybe someone else can jump in and give some tips.
Also, curcumin would be worth a try, alone, or in combination with other inflammatories. I always recommend longvida curcumin, but other, cheaper forms may work as well for the joints(because only the longvida form crosses the bbb but that would not be important in your case). I found curcumin to help especially in my lower back area and tendons.
And well, boost up o-3's as much as you can while limiting o-6, like I said, but the effects will take probably months(but affect your whole body in a positive way).
04-05-2012, 07:15 AM
^You need to re-evaluate the literature on cissus man. There's not a chance it's causing shoulder pain.
04-05-2012, 08:51 AM
Here are my arguments:
First and most important, those side effects have been reported repeatedly (and always someone said cant be from cissus. lol. yea thats how we do science now, simply neglect everything that we do not like. Seriously? Actually that is quite scary and does not build up confidence in the nutritional supplement industry. Makes me wonder if we indeed need more government control over this industry, even though I really hate this thought.).
Secondly, I have had the same side effects that have been reported. Headache, a stiff neck between the skull and atlas, as well as stiff muscles down the spine.
Third, it might be theoretically possible, even though not included in cissus literature: cissus lowers cortisol(up to 30%?). cortisol and dopamine have an inverse relationship. Thats why l-dopa is being used to reduce cortisol. So that means that someone who already has high dopamine levels, could get even higher ones through a substance that lowers cortisol. Dopamine, as well as epinephrine and norepinephrine are exibitory neurotransmitters, which at least in theory, could make muscles stiffer (opposed to neurotransmitters such as serotonin that are inhibitory neurotransmitters).
And I had the SAME symptoms when I was dosing too high on tyrosine, which is a precursor to dopamine. Now one could argue that it might also be too much of epinephrine or norepinephrine... But the principle would be the same, cissus would still affect neurotransmitters through its effect on cortisol. I did not alter my tyrosine intake in any way while experiencing those side effects on cissus. And they went away once I lowered my dosage (after the 2 week loading phase).
That both to high and too low dopamine levels can cause muscle stiffness should be no surprise, since both can cause anxiety etc. It's all about balance. One side effect from too much dopamine is narrowing of the muscular wall of blood vessels, which is close enough to muscle stiffness in general for me, along the lines of "it might be possible". I have also seen reports about this symptom along with drugs that increase dopamine on the web... I did not find studies, but I checked only for 2 minutes.
Don't forget that the first step towards studies for a certain topics are in many cases, reports, such as mine that require further investigation...
And here is your literature:
Field, T. et al. Cortisol decreases and serotonin and dopamine increase following massage therapy. International Journal of Neuroscience. 2005 Oct;115(10):1397-413. 14 Jan 2010.
There might be more literature, but I am satisfied because I can reproduce the symptoms.
If you have some facts I am not aware of that contradict what I am saying I'd be glad to hear them though. It's never to late to learn something new...
04-06-2012, 02:54 PM
I don't think the increased pain came from cissus as I lowered the dose just one or two days before.
In any case in noticed an strength increase when going from 1x 1g to 3x 1g. But that in my last workouts more than a week ago.
But I have some good news. The pain got better and feels like before taking NAC. Maybe it gets even better the next weeks? Also the rash disappeared. Only some itching left.
Sent from my GT-I9100 using Tapatalk
Similar Forum Threads
- By coltonlee in forum Post Cycle TherapyReplies: 26Last Post: 01-14-2010, 04:37 PM
- By Spudpunx in forum AnabolicsReplies: 9Last Post: 06-09-2008, 10:56 PM
- By Terp03 in forum Post Cycle TherapyReplies: 0Last Post: 03-27-2008, 02:28 PM
- By windwords7 in forum AnabolicsReplies: 5Last Post: 05-02-2003, 09:53 PM
- By Big Masa in forum SupplementsReplies: 24Last Post: 10-29-2002, 11:14 PM